Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 200, NWS Columbia, SC

September 13, 2007Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Sep 13, 2007, 4:19 PM EDT for Burke County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2007, 4:19 PM EDT (20:19 UTC)
Expired
Sep 13, 2007, 4:45 PM EDT
In force
26 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 132020
SVRCAE
GAC033-132100-
/O.NEW.KCAE.SV.W.0200.070913T2019Z-070913T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
419 PM EDT THU SEP 13 2007

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BURKE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF SARDIS...OR ABOUT 11 MILES EAST OF WAYNESBORO...AND
  MOVING SOUTHEAST AT 10 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE GIRARD.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.

LAT...LON 3306 8194 3322 8183 3318 8176 3316 8176
      3312 8170 3312 8168 3309 8164 3309 8162
      3306 8157 3294 8173
TIME...MOT...LOC 2019Z 301DEG 11KT 3307 8181

$$

LM
1 follow-up statement
000 
WWUS52 KCAE 132045
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
445 PM EDT THU SEP 13 2007

GAC033-132055-
/O.CAN.KCAE.SV.W.0200.000000T0000Z-070913T2100Z/
BURKE GA-
445 PM EDT THU SEP 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR BURKE COUNTY IS CANCELLED...
THE THUNDERSTORM OVER BURKE COUNTY HAS WEAKENED BELOW SEVERE LIMITS. 

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.

LAT...LON 3306 8194 3322 8183 3318 8176 3316 8176
      3312 8170 3312 8168 3309 8164 3309 8162
      3306 8157 3294 8173
TIME...MOT...LOC 2045Z 301DEG 11KT 3303 8173

$$

LM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:45 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 13, 2:45 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT THU SEP 13 2007

.SYNOPSIS...

A NEARLY STATIONARY FRONTAL BOUNDARY WILL SLOWLY LIFT NORTHWARD
OVERNIGHT TONIGHT. THE REMNANTS OF HUMBERTO WILL WEAKEN AS IT
MOVES NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH
FRIDAY. ANOTHER FRONT WILL SLOWLY MOVE THROUGH OUR REGION
SATURDAY...THEN STALL OFFSHORE FOR MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...

THE FRONTAL BOUNDARY REMAINS JUST TO OUR SOUTH CURRENTLY BUT WILL
BEGIN TO LIFT NORTHWARD LATER TONIGHT AS SOUTHERLY FLOW DEVELOPS
AHEAD OF AN APPROACHING SHORTWAVE THAT IS MOVING INTO THE LOWER
MISSISSIPPI VALLEY. LOW LEVEL MOISTURE REMAINS QUITE HIGH THROUGH
THE NIGHT AND WITH SOME ISENTROPIC LIFT DEVELOPING OVERNIGHT THINK
THERE WILL BE THE CHANCE FOR RAIN. WILL START THE EVENING WITH
LIKELY POPS IN THE CENTRAL SAVANNAH RIVER AREA WHERE CONVECTION IS
ONGOING. EXPECT PLENTY OF CLOUDS OVERNIGHT WHICH WILL KEEP
TEMPERATURES FROM FALLING MUCH OVERNIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...

THE REMNANTS OF HUMBERTO WILL LIFT NORTHEAST AHEAD OF A STRONG
SHORTWAVE MOVING THROUGH SOUTHERN OKLAHOMA AT THIS TIME. THIS WILL
BRING AN INCREASE TO THE ALREADY VERY MOIST AIRMASS IN PLACE OVER
THE SOUTHEAST. THE SHORTWAVE ENERGY COMBINED WITH SOME ISENTROPIC
LIFT AND THE FRONTAL BOUNDARY LIFTING NORTH ON FRIDAY SHOULD
PROVIDE A GOOD CHANCE FOR MEASURABLE PRECIPITATION. HAVE INCREASED
THE POPS FOR FRIDAY TO CATEGORICAL FAR NORTHWEST AND KEPT LIKELY
POPS ELSEWHERE...ALTHOUGH THE SOUTHEAST PART OF THE FORECAST AREA
PROBABLY WILL NOT SEE SIGNIFICANT RAINFALL UNTIL LATE FRIDAY AND
FRIDAY NIGHT. AS THE SHORTWAVE MOVES INTO THE MID ATLANTIC FRIDAY
NIGHT STRONG HIGH PRESSURE AT THE SURFACE WILL PUSH THE FRONTAL
BOUNDARY THROUGH THE MIDLANDS BY SATURDAY. WILL KEEP HIGH POPS
FRIDAY EVENING AND DECREASE TOWARDS MORNING.

AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT SATURDAY DRY AIR WILL
SLOWLY PUSH INTO FROM THE NORTHWEST. WILL CARRY LOW CHANCE POPS
SOUTHEAST DURING THE DAY AND THEN CARRY A DRY FORECAST SATURDAY
NIGHT THROUGH SUNDAY AS THE FRONTAL BOUNDARY STALLS OFF THE COAST.

TEMPERATURES WILL REMAIN AT OR BELOW NORMAL DURING THIS PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...

EXTENDED FORECAST LOOKS TO BE DOMINATED BY AN UPPER LEVEL RIDGE
ALONG THE EAST COAST.  THERE ARE SIGNS OF POSSIBLE LOW PRESSURE
DEVELOPMENT ALONG THE OLD FRONTAL BOUNDARY JUST OFF THE ATLANTIC
SEABOARD BY MIDWEEK...BUT THE STRENGTH OF THE RIDGE APPEARS STRONG
ENOUGH AT THIS POINT TO KEEP THAT FEATURE AT SEA.  MODELS WERE IN
RELATIVELY GOOD AGREEMENT ON THE LONGWAVE PATTERN AND THEREFORE WILL
CONTINUE THE DRY FORECAST.  TEMPERATURES SHOULD BE NEAR OR SLIGHTLY
BELOW NORMAL...WITH A PERSISTENT NORTHEASTERLY FLOW AT THE SURFACE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

STATIONARY FRONTAL SYSTEM WILL REMAIN OVER THE REGION THROUGH THE
NEXT 24 HOURS.  SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND
MOVE ACROSS THE REGION THIS AFTERNOON.  WILL INCLUDE MENTION OF CB
IN TAFS FOR NOW...AND CONTINUE TO MONITOR.  MVFR CEILINGS WILL
REMAIN POSSIBLE THROUGH THE DAYTIME HOURS THIS AFTERNOON.   WITH
PLENTY OF LOW LEVEL MOISTURE REMAINING ACROSS THE AREA...AND WITH
FRONTAL BOUNDARY STILL IN PLACE...MVFR/IFR CEILINGS AND VISIBILITIES
WILL OCCUR OVERNIGHT TONIGHT THROUGH 18Z FRIDAY.  MOISTURE AND
RAINFALL ASSOCIATED WITH TD HUMBERTO WILL BEGIN MOVING INTO THE
REGION FRIDAY AFTERNOON.

AVIATION OUTLOOK...
WIDESPREAD IFR CONDITIONS MAY OCCUR FRIDAY INTO SATURDAY ASSOCIATED
WITH THE STALLED FRONT AND AN INCREASE IN MOISTURE ASSOCIATED WITH
TD HUMBERTO.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

SYNOPSIS...HC
NEAR TERM...HC
SHORT TERM...HC
LONG TERM...HC
AVIATION...CL
Hazardous weather outlook, Sep 13, 5:00 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
500 AM EDT THU SEP 13 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
500 AM EDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 13, 11:27 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1127 AM EDT THU SEP 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     3 WSW GASTON            33.80N 81.15W
09/12/2007                   LEXINGTON          SC   NWS STORM SURVEY

            A MICROBURST MOVED ACROSS A FIELD THROUGH A MOBILE HOME
            COMMUNITY AND TOOK DOWN A COUPLE OF TREES, DID MINOR
            DAMAGE TO THE SKIRTING AROUND A DOZEN MOBILE HOMES, AND
            LIFTED A CARPORT OFF ITS FOUNDATION AND ROLLED ABOUT 40
            YARDS. THE CARPORT WAS OPEN TO THE FRONT SIDE AND CLOSED
            ON THE SIDES AND BACK.

&&

SJN

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.